MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930); Scar Tissue (2060); Hernia (2240); Fibrosis (3167)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 6 years 1 month post implant of ventralight st mesh, patient was diagnosed with infection, hernia recurrence, fibrosis, abdominal pain, scar tissue thereby underwent surgical intervention.The instructions-for-use supplied with the device list infection, hernia recurrence, adhesions as a possible complication(s).The warnings section of the ifu states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the device.¿ review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-dec-2010) is considered to be a best estimate.This emdr represents the ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the sepramesh ip (device #1) and additional emdr was submitted to represent the ventrio st mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient¿s attorney and review of patient medical records: (b)(6)2009 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of sepramesh ip (device #1).Per operative notes, ¿there was a midline hernia and then at the inferior aspect of the wound was another large hernia.Adhesions were taken down.A sepramesh ip (device #1) was then placed posterior to the abdominal wall using sutures.¿ (b)(6)2011 - patient was diagnosed with large recurrent ventral hernia thereby underwent repair with partial removal of mesh (device #1) & implant of ventralight st mesh (device #2).Per operative notes, ¿identified the hernia sac and was excised.There was one loop of bowel which was more densely adherent to the mesh.This was taken down.Excising a small portion of the old mesh (device #1), which had been shrunken and crumpled up in the inferior aspect of the incision, where it had pulled away from the fascia from her previous repair.The defect was repaired with a ventralight st mesh (device #2) using prolene sutures.¿ (b)(6)2015 - patient was diagnosed with left flank incisional hernia thereby underwent repair with the implant of ventrio st mesh (device #3).Per operative notes, ¿encounter a fair amount of scar tissue and identified the hernia sac.Hernia was coming between the 2 floating ribs in the lower posterior flank.A ventrio st mesh (device #3) was secured in place using sutures.¿ (b)(6)2015 - patient had abdominal pain.(b)(6)2017 - patient was diagnosed with chronic sinus tract of the skin and flank hernia thereby underwent wound exploration and excision of infected sinus tract and suture.Per operative notes, ¿identified the tract through the flank and abdominal wall and this tracked into two sutures, which were removed.Identified the meshes (device #1, #2 & #3) which were completely incorporated and were not required to be removed.¿ attorney alleged that the patient had adhesions, fistulae, infection, mesh migration, mesh shrinkage, pain and hernia recurrence.Shrunken mesh crumpled up and pulled away.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21705944
Report Number1213643-2025-090138
Device Sequence Number15940771
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)121228(10)HUUL0405
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2012
Device Catalogue Number5954680
Device Lot NumberHUUL0405
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight91 KG